Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 9, NWS Corpus Christi, TX

March 21, 20154 counties in Texas

NWS Corpus Christi, TX issued this river flood warning at Mar 21, 2015, 8:52 AM CDT for 4 counties in Texas. It took effect at Mar 23, 2015, 4:52 AM CDT. It was in force for 71 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2015, 8:52 AM CDT (13:52 UTC)
In effect from
Mar 23, 2015, 4:52 AM CDT
Expired
Mar 26, 2015, 3:44 AM CDT
In force
71 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Antonio River at Goliad (GLIT2).

Action stage
15 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08188500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Mar 21, 6:27 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 21, 6:27 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
627 AM CDT SAT MAR 21 2015

.DISCUSSION...UPDATED FOR 12Z AVIATION.

&&

.AVIATION...MOSTLY IFR AND LIFR CONDITIONS EXPECTED TODAY...EXCEPT
FOR LRD TAF SITE. LRD IS GETTING MAINLY BEHIND THE MOISTURE POOL
ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE. THIS HAS ALLOWED THEM
TO BREAK OUT TO A VFR CONDITION. COULD SEE BRIEF LOWER CIGS WITH
SHOWERS YET THIS MORNING...BTU WILL PROBABLY BE MAINLY VFR TODAY.
ALI COULD BREAK OUT TO VFR THIS AFTERNOON BUT THINK VCT AND CRP
WILL REMAIN IFR TO LIFR ALL DAY WITH RAIN EXPECTED. COULD SEE A
FEW THUNDERSTORMS NEAR THESE TERMINALS AS WELL.

&&

.PREV DISCUSSION... /ISSUED 253 AM CDT SAT MAR 21 2015/

SHORT TERM (TODAY THROUGH SUNDAY)...ONGOING RAIN EVENT
PROGRESSING SLOWER THAN EXPECTED...BUT STILL EXPECTED TO BRING
WIDESPREAD RAIN TO SOUTH TEXAS. UPPER LEVEL LOW HAS BEEN SLOW TO
KICK OUT. AN EMBEDDED SHORTWAVE IS JUST NOW APPROACHING LAREDO AND
SHOULD PROVIDE SOME ENHANCEMENT TO CONVECTIVE ACTIVITY. ON THE
OTHER SIDE OF THE FORECAST AREA...COLD FRONT PUSHED INTO THE
NORTHERN PART OF THE AREA QUICKER THAN EXPECTED...BUT HAS MOVED AT
A SNAILS PAST OVERNIGHT...JUST NOW APPROACHING CORPUS. AHEAD OF
THE FRONT DENSE FOG IS NOTED IN NEARSHORE MARINE AREAS AND
BAYS...AND HAS ADVECTED A FEW MILES INLAND INTO THE COASTAL
COUNTIES. THE FRONT SHOULD STALL THIS MORNING...BUT THE EXACT
POSITION WHERE IT STALLS HAS YET TO BE DETERMINED. MOST MODELS
INDICATE IT STALLING BEFORE PUSHING OFFSHORE...WHICH SEEMS THE
MOST LIKELY. THE GFS MODEL THOUGH PUSHES IT INTO THE NEARSHORE
WATERS. HAVE FOCUSED IT JUST INLAND FOR THE DAY.

THAT...IN TURN...LEADS TO A BETTER CHANCE FOR THUNDERSTORMS IN FAR
SOUTHEAST PORTION OF CWA...IN WARM SECTOR AHEAD OF THE FRONT. THIS
THIS WOULD BE MAINLY SOUTH OF CORPUS...AND WITH ABUNDANT CLOUD COVER
AND LOW LEVEL MOISTURE INSTABILITY WILL STAY SMALL...BUT NOT ZERO.
SPC HAS THAT REGION IN MARGINAL RISK FOR STRONG/SEVERE STORMS FOR
HAIL OR WIND. WILL NOT INCLUDE ANY SEVERE WORDING AS STILL THINK
IT'S A MINIMAL CHANCE.

NOW...THE HEAVY RAIN SITUATION...WILL MAINTAIN FLASH FLOOD WATCH FOR
THE AREA GIVEN HIGH MOISTURE CONTENT FROM RECENT RAINS. THINKING
DAYTIME ACCUMULATIONS WILL BE 1-1.5 INCH ACROSS MOST OF THE
AREA...WITH WEST AND NORTHWEST ZONES GETTING THE BULK OF THEIR RAIN
IN THE OVERNIGHT PERIOD BEFORE SUNRISE. RAINFALL RATES OVERALL HAVE
STAYED UNDER CONTROL...STAYING MAINLY UNDER 1 INCH PER HOUR. THIS
HAS TEMPERED ANY FLASH FLOODING ISSUES THUS FAR. WITH UPPER LEVEL
SHORT WAVE APPROACHING THOUGH...COULD START TO SEE SOME HIGHER
RATES. RAIN HAS YET TO MOVE INTO AREAS WHERE HEAVIEST RAIN FELL
EARLIER IN THE WEEK WHERE FLOOD THREAT WILL BE HIGHEST.

UPPER LEVEL TROUGH WILL BE LIFTING OUT OF THE AREA LATER TODAY AND
ON SUNDAY...SHOULD SEE POPS DECREASE QUICKLY FROM THIS EVENING ON.
WILL KEEP POPS INTO SUNDAY ALONG THE COAST AS THE FRONT REMAINS
STALLED IN THE AREA.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...MUCH QUIETER WEATHER IN
STORE FOR EARLY NEXT WEEK AS THE UPPER TROUGH CONTINUES TO MOVE
FARTHER EAST ACROSS THE SOUTHEASTERN STATES WITH RIDGING DEVELOPING
OVERHEAD. WARMER AND DRIER CONDITIONS WILL LEAD TO PLEASANT
CONDITIONS...WITH HIGHS REACHING INTO THE UPPER 70S ACROSS MOST
LOCATIONS TO MID 80S OUT WEST. RAIN CHANCES RETURN LATE NEXT AS
SURFACE HIGH PRESSURE OVER THE REGION SHIFTS EAST. MOISTURE RIDES UP
ON THE WESTERN PERIPHERY OF THE HIGH WITH LOW END CHANCE POPS
THURSDAY THROUGH FRIDAY. MODELS ARE HINTING AT A LATE SEASON FRONT
TO MOVE THROUGH TOWARD THE END OF THE WEEK...WITH GFS BRINGING THE
FRONT THROUGH FRIDAY...AND THE EURO/CANADIAN BRINGING IT THROUGH ON
THURSDAY. FOR NOW...TOOK A BLEND ON TIMING LEANING CLOSER TO THE
SLOWER GFS...AS ALL MODELS CONTINUE TO CREATE WEAK RIDGING AND ZONAL
FLOW ALOFT AS THE ASSOCIATED UPPER TROUGH CUTS OFF A LOW AND THE LOW
RETROGRADES TOWARD BAJA CALIFORNIA. DRIER CONDITIONS ARE EXPECTED
FOR NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  60  78  60  78  /  90  50  10  10  10
VICTORIA          68  58  75  56  77  / 100  50  20  10  10
LAREDO            69  59  81  60  84  /  80  30  10  10  10
ALICE             70  59  81  59  82  /  90  30  10  10  10
ROCKPORT          70  61  72  62  71  /  90  60  20  10  10
COTULLA           68  57  80  57  83  /  80  30  10  10  10
KINGSVILLE        71  60  80  59  82  /  80  40  10  10  10
NAVY CORPUS       70  62  72  62  73  /  90  50  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM.

&&

PZ/83...AVIATION
Hazardous weather outlook, Mar 21, 5:40 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 AM CDT SAT MAR 21 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
540 AM CDT SAT MAR 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON. HEAVY RAINFALL
OF 1 TO 3 INCHES POSSIBLE...WITH ISOLATED HIGHER AMOUNTS.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS
TODAY IN THE COASTAL BEND MAY BE STRONG WITH SMALL HAIL AND
STRONG WINDS...BUT SEVERE THUNDERSTORMS ARE UNLIKELY.

A MARINE DENSE FOG ADVISORY IS IN EFFECT FOR THE BAYS AND
NEARSHORE WATERS THROUGH THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN THURSDAY AND
THURSDAY NIGHT WITH A COLD FRONT MOVING THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON IN THE COASTAL
BEND.

PZ/CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 7:56 PM CDTFlash Flood WarningCRPVictoria109 min
Mar 20, 10:55 PM CDTAreal Flood AdvisoryCRPLive Oak80 min
Mar 20, 11:55 PM CDTAreal Flood AdvisoryCRPWebb110 min
Mar 21, 1:41 AM CDTDense Fog AdvisoryCRPAransas, Kleberg, Nueces, San Patricio2 hr
Mar 21, 2:26 AM CDTAreal Flood AdvisoryCRPLa Salle, McMullen2 hr
Mar 21, 3:12 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb2 hr
Mar 21, 4:36 AM CDTAreal Flood AdvisoryCRPBee, La Salle, Live Oak, McMullen114 min
Mar 21, 5:19 AM CDTFlash Flood WarningCRPBee, La Salle, Live Oak, McMullen116 min
Mar 21, 5:27 AM CDTAreal Flood AdvisoryCRPDuval, Webb2 hr
Mar 21, 6:38 AM CDTAreal Flood AdvisoryCRPLa Salle112 min
Mar 21, 7:04 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio116 min
Mar 21, 7:34 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Webb86 min
Mar 21, 8:14 AM CDTAreal Flood AdvisoryCRPAransas, Refugio, San Patricio91 min
Mar 21, 9:04 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells86 min
Mar 21, 9:08 AM CDTAreal Flood AdvisoryCRPLa Salle, McMullen82 min
Mar 21, 9:15 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio, Victoria90 min
Mar 21, 9:27 AM CDTFlash Flood WarningCRPMcMullen2 hr
Mar 21, 9:43 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Live Oak, Nueces, San Patricio62 min
Mar 21, 10:03 AM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces, San Patricio87 min
Mar 21, 10:34 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak, Refugio, San Patricio, Victoria56 min
Mar 21, 10:48 AM CDTAreal Flood AdvisoryCRPDuval, Webb57 min
Mar 21, 11:03 AM CDTFlash Flood WarningCRPAransas, Bee, Kleberg, Nueces, Refugio, San Patricio87 min
Mar 21, 11:07 AM CDTAreal Flood AdvisoryCRPCalhoun53 min
Mar 21, 11:22 AM CDTFlash Flood WarningCRPBee, Goliad, Refugio83 min
Mar 21, 11:31 AM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces, San Patricio59 min
Mar 21, 12:03 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio, Victoria117 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.